MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that an axium coil separated. during the implantation process, the coil tip end was found to have fallen off and could not be implanted normally.The devices were prepared as indicated in the instruction for use (ifu).The coil was removed from the patient with the microcatheter.No surgical or medical intervention was required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil.Continuous flush was administered during the procedure.The patient was being treated for an unruptured, saccular aneurysm in the right middle cerebral artery.The max diameter wsa 3.65mm and the neck diameter was 3.8mm.Patient blood flow and vessel tortuosity was normal.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported no attempt was made to detach, the coil was detached during delivery and was not delivered properly.There was no damage observed to the pushwire.The coil was removed from patient.The coil detached prematurely in the echelon10 catheter.Four coils were implanted before the malfunctioned coil and two coils after.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within a dispenser coil and within an introducer sheath.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the pusher and the break indicator was found unbroken.No evidence of detachment was found at these locations.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found still attached to the pusher.The axium prime implant coil was found slightly damaged within the introducer sheath.The implant coil tip was found still attached to the implant (coil not broken).Testing/analysis: the axium prime coil was advanced out of the introducer sheath with a slight resistance encountered within the she ath.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil separation/break¿ could not be confirmed.No breaks were found with the implant coil and the implant coil was not detached.The implant coil was found slightly damaged, indicative of advancing against resistance, however, the customer reported no resistance was encountered during the procedure.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21170587
Report Number9617601-2025-00084
Device Sequence Number4252074
Product Code KRD
UDI-Device Identifier00763000313708
UDI-Public00763000313708
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot Number228735247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer01/21/2025
03/13/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/07/2025
04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight57 KG